Alert archive / Pennsylvania / River Flood Warnings in 2014

River Flood Warning 42, NWS Philadelphia/Mount Holly

July 15, 2014Chester County, Pennsylvania

NWS Philadelphia/Mount Holly issued this river flood warning at Jul 15, 2014, 9:53 PM EDT for Chester County, Pennsylvania. It was in force for 10 hr.

The area

The outline as issued.

The facts

Issued
Jul 15, 2014, 9:53 PM EDT (01:53 UTC)
Expired
Jul 16, 2014, 8:08 AM EDT
In force
10 hr
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon
Flood severity
Minor

County Chester County, PA

The radar

The Philadelphia radar (KDIX), 109 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point East Branch Brandywine Creek below Downingtown (DWNP1). The gauge peaked at 6.53 ft at Jul 15, 2014, 11:00 PM EDT.

actionminormoderate24681007/1607/17
Action stage
6 ft
Minor stage
7 ft
Moderate stage
9 ft
Major stage
11 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 01480870, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

683 
WGUS41 KPHI 160153
FLWPHI
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MT HOLLY, NEW JERSEY
953 PM EDT TUE JUL 15 2014

...THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A FLOOD WARNING FOR
THE FOLLOWING RIVERS IN PENNSYLVANIA... 

  EAST BRANCH BRANDYWINE CREEK BELOW DOWNINGTOWN AFFECTING CHESTER COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT ATTEMPT TO DRIVE THROUGH FLOODED AREAS. THE WATER MAY BE
DEEPER THAN YOU THINK.

&&

PAC029-160753-
/O.NEW.KPHI.FL.W.0042.140716T0154Z-140716T1208Z/
/DWNP1.1.ER.140716T0154Z.140716T0400Z.140716T0608Z.NO/
953 PM EDT TUE JUL 15 2014

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A 

* FLOOD WARNING FOR 
  THE EAST BRANCH BRANDYWINE CREEK BELOW DOWNINGTOWN.
* UNTIL WEDNESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:45 PM TUESDAY THE STAGE WAS 6.3 FEET. 
* FLOOD STAGE IS 7.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE TO NEAR 7.7 
  FEET BY AFTER MIDNIGHT TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE BY AFTER
  MIDNIGHT TONIGHT.
* IMPACT...AT 8.0 FEET...DOWLIN FORGE ROAD BEGINS TO FLOOD.

 
&&

                   FLD     OBSERVED           FORECAST
 LOCATION          STG    STG  DAY TIME       CREST

BRANDYWINE CREEK
  DOWNINGTOWN      7.0    6.28  TUE 10 PM    7.7    WED 12 AM
 
&&
 
LAT...LON 4001 7574 3991 7567 3993 7561 4002 7567
                                      

$$
1 follow-up statement
327 
WGUS81 KPHI 160410
FLSPHI
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MT HOLLY, NEW JERSEY
1210 AM EDT WED JUL 16 2014

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN PENNSYLVANIA...
 
  EAST BRANCH BRANDYWINE CREEK BELOW DOWNINGTOWN AFFECTING CHESTER COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT ATTEMPT TO DRIVE THROUGH FLOODED AREAS. THE WATER MAY BE
DEEPER THAN YOU THINK.

&&

PAC029-160440-
/O.CAN.KPHI.FL.W.0042.000000T0000Z-140716T1208Z/
/DWNP1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1210 AM EDT WED JUL 16 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE EAST BRANCH BRANDYWINE CREEK BELOW DOWNINGTOWN.
* AT 11:45 PM TUESDAY THE STAGE WAS 6.2 FEET. 
* FLOOD STAGE IS 7.0 FEET.
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 6.5 FEET.  THE RIVER WILL 
  CONTINUE TO FALL TO 3.2 FEET BY TOMORROW MORNING.
* IMPACT...AT 6.0 FEET...OPEN ADJACENT LAND NEXT TO THE CREEK FLOODS.

 
&&

                   FLD     OBSERVED           FORECAST
 LOCATION          STG    STG  DAY TIME       CREST

BRANDYWINE CREEK
  DOWNINGTOWN      7.0    6.25  WED 12 AM    5.9    WED 1 AM 
 
&&
 
LAT...LON 4001 7574 3991 7567 3993 7561 4002 7567
                                      

$$
JRK

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this river flood warning went out at Jul 15, 8:42 PM EDT, 1 hour 11 minutes earlier.

Area forecast discussion, Jul 15, 8:42 PM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
842 PM EDT TUE JUL 15 2014

.SYNOPSIS...
A COLD FRONT OVER WESTERN PENNSYLVANIA WILL CROSS NEW JERSEY AND
DELAWARE TONIGHT AS LOW PRESSURE FORMS OVER NEW JERSEY. THE FRONT
AND LOW PRESSURE MAY LINGER ALONG THE MID ATLANTIC COAST WEDNESDAY
BEFORE SHIFTING OUT TO SEA WEDNESDAY EVENING. HIGH PRESSURE OVER THE
PLAINS WILL SPREAD EAST AND COVER THE MID ATLANTIC STATES THURSDAY
THROUGH SATURDAY. A WARM FRONT WILL MOVE VERY SLOWLY NORTHWARD INTO
THE MID ATLANTIC STATES NEXT SUNDAY AND MONDAY.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
UPDATE...SEVERE THUNDERSTORM WATCH WAS CANCELLED LESS THAN AN HOUR
PRIOR TO EXPIRATION TIME FOR THE ENTIRE AREA. ENVIRONMENT HAS
STABILIZED ENOUGH FROM STRATIFORM PRECIP TO MINIMIZE SEVERE
THREAT. EVENT WILL TRANSITION TO A FLASH FLOODING/AREAL FLOODING
THREAT THRU THE REST OF THE EVENING. WILL LIKELY HAVE LINGERING
FLOODING PERSISTING INTO THE OVERNIGHT. POPS WERE INCREASED AS
WELL TNGT WITH LARGE SHIELD OF SHOWERS COVERING JUST ABOUT THE
ENTIRE CWA. ALSO SLOWED DOWN EASTWARD PROGRESSION OF DRYING AS THE
COLD FRONT IS STILL OVER CENTRAL PA AND WILL STRUGGLE TO MOVE
DOWNSTREAM.

PREVIOUS DISCUSSION...
WE HAVE STARTED TO CLEAR AWAY PORTIONS OF THE SEVERE THUNDERSTORM
WATCH WITH AREAS FROM PHILADELPHIA AND NORTH AND WEST CLEARED. THE
REMAINING WATCH IS IN EFFECT UNTIL 9PM.

THE FLASH FLOOD WATCH WILL REMAIN IN PLACE WITH NO CHANGES AT THIS
TIME.

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH THE
REGION THIS EVENING. THE STRONGEST STORMS HAVE MOVED OFFSHORE WITH
ADDITIONAL THUNDERSTORMS MOVING NORTHEASTWARD THROUGH THE DELMARVA
AND INTO SOUTHERN AND EASTERN NEW JERSEY. THE JUICE FEEDING THESE
STORMS HAS DIMINISHED AND IT LOOKS LIKE THE ATMOSPHERE HAS BEEN
WORKED OVER PRETTY GOOD WHICH WILL CUT DOWN ON THE STRENGTH OF THE
REMAINING ACTIVITY. THIS WILL NOT DIMINISH THE CAPABILITY OF THESE
STORMS TO PRODUCE VERY HEAVY RAINFALL AND THE HEAVY RAIN THREAT
WILL CONTINUE THROUGH TONIGHT.

THE FRONT WILL PUSH INTO THE REGION OVERNIGHT BUT LOOKS TO MAKE
LITTLE PROGRESS, LIKELY STALLING NEARBY. THIS WILL KEEP THE SHOWER
ACTIVITY GOING, ALTHOUGH WE SHOULD START TO LOSE THE THUNDER BY
THE TIME MIDNIGHT ROLLS AROUND.

PLENTY OF MOISTURE ACROSS THE REGION WILL MAKE FOR ONE VERY
HUMID, MUGGY NIGHT. SOME PATCHY FOG WILL BE POSSIBLE WITH ALL THAT
MOISTURE AROUND. DRIER AIR WILL START TO PUSH INTO THE REGION
TOWARD THE MORNING. LOWS WILL DROP TO THE MID 60S TO LOWER 70S
WITH SOME UPPER 50S ACROSS THE NORTHWESTERN AREAS.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
THE FRONT AND WEAK LOW MOVE AWAY DURING THE MORNING AS HIGH PRESSURE
BEGINS TO MOVE TOWARD THE AREA. DRIER AND COOLER AIR WILL OVERSPREAD
THE REGION DURING THE DAY. SCT SHOWERS STILL POSSIBLE ACROSS THE
ERN AREAS DURING THE MORNING. HIGH TEMPS WILL BE COOLER THAN RECENT
DAYS WITH LOW/MID 80S MOST AREAS. MUCH DRIER AIR WILL FEEL MUCH MORE
COMFORTABLE FOR A CHANGE. WINDS WEST TO NORTHWEST AT 5 TO 10 MPH.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
500 MB: MEAN TROUGH IN EASTERN NORTH AMERICA THROUGH THE PERIOD.

TEMPERATURES: CALENDAR DAY AVERAGES FOR THE FIRST HALF OF THE MONTH
ARE STILL VERY CLOSE TO WHERE THEY WERE A WEEK AGO...1 TO 2 DEGREES
ABOVE NORMAL EXCEPT LESS THAN A DEGREE ABOVE NORMAL AT KACY.
TEMPERATURES THURSDAY WILL AVERAGE CLOSE TO 4 DEGREES BELOW NORMAL...2
TO POSSIBLY 4F BELOW NORMAL FRIDAY... NEAR NORMAL THIS WEEKEND AND
MAY BEGIN AN ABOVE NORMAL TREND NEXT MONDAY OR TUESDAY.

FORECAST BASIS: UNLESS OTHERWISE NOTED THE LONG TERM PERIOD OF THIS
FORECAST IS GENERALLY BASED ON A 50 50 BLEND OF THE 12Z/15 NAM/GFS
MOS FOR THE PERIOD WEDNESDAY NIGHT THROUGH THURSDAY NIGHT... THE
12Z/15 GFS MOS FRIDAY AND FRIDAY NIGHT AND THEN THEREAFTER
(SATURDAY ONWARD) THE 1522Z/15 WPC GRIDDED GUIDANCE USED ALMOST VERBATIM.
THIS WAS CHECKED AGAINST THE 12Z/15 ECMWF TO SEE IF WE'RE IN THE
BALLPARK WITH ECMWF CYCLICALLY PERSISTENT 18Z 2METER TEMPERATURES.

OUR FORECAST MAX TEMPS ON FRIDAY MAY BE TOO HIGH.

THE PRECIPITATION PROBABILITY GUIDANCE WAS CHECKED AGAINST THE
09Z/15 SREF POPS FOR .01 IN 3 HRS THROUGH 0Z SATURDAY AND THEREAFTER
THE 12Z/15 GEFS 6HR POPS FOR 0.05 .

THE DAILIES...

WEDNESDAY NIGHT THROUGH FRIDAY...FAIR. A WELL DESERVED RESPITE FROM
THE STORMS OF THE LAST COUPLE OF DAYS AS MUCH DRIER AIR (LOW
HUMIDITY AKA EARLY AFTERNOON DEWPOINTS 15 TO 20 DEGREES LOWER THAN
THOSE OF TODAY) PREVAILS. THERE COULD BE PATCHY EARLY MORNING FOG
IN THE VALLEYS THURSDAY AND FRIDAY MORNING WITH LIGHT WIND AND
DECENT RADIATIONAL COOLING UNDER CLEAR SKIES. WITH THE TROUGH
ALOFT STILL IN THE AREA...ITS NOT IMPOSSIBLE TO SEE AN ISOLATED
AFTERNOON SHOWER IN E PA AND NW NJ HILLS BUT ITS HIGHLY UNLIKELY
AS OF THIS ASSESSMENT.

THIS WEEKEND...WE HAVE A CHANCE OF SHOWERS IN THE FCST BUT ITS LOW
CHANCE ASSOCIATED WITH THE LAGGING TROUGH ALOFT AND ATTEMPTED WEAK
WARM AIR ADVECTION. WE CANT RULE OUT A PERIOD OF SHOWERS IN THIS
PERIOD BUT OUR FORECAST MAY BE TOO PESSIMISTIC AND IT COULD END UP
A DECENT WEEKEND.

NEXT MONDAY AND TUESDAY...TROUGH ALOFT AND A WARM FRONT IN THE
AREA COULD RESULT IN ANOTHER WET HUMID PATTERN NEXT WEEK BUT ITS
FAR TOO EARLY TO BE CONFIDENT OF THE SCENARIO.

&&

.AVIATION /01Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

SHRA AND ISOLATED TSTMS WITH MAINLY MVFR CONDITIONS EXPECTED TO
CONTINUE LATE THIS EVENING AND POSSIBLY LINGER INTO THE OVERNIGHT
WITH THE FROPA STILL TO THE WEST. BRIEF IFR VSBYS IN HEAVIER SHRA
OR TSRA. WILL NEED TO WATCH FOR THE POTENTIAL OF LOW CLOUDS AND
PATCHY FOG OVERNIGHT.

WED...VFR EXPECTED WITH DECREASING CLOUDS AND W/NW WINDS AROUND 10
KTS.

OUTLOOK...
WEDNESDAY NIGHT THROUGH FRIDAY...PREDOMINATELY VFR. GENERALLY
LIGHT WINDS THROUGHOUT.

FRIDAY NIGHT AND SATURDAY...GENERALLY VFR. A CHANCE FOR A SHOWER
OR ISOLATED TSTM BUT NOT EXUDING HIGH CONFIDENCE.  LIGHT WIND.

SUNDAY...POTENTIALLY A LITTLE MORE UNSTABLE BUT STILL VFR WITH
SMALL CHANCE OF A SHOWER OR TSTM.

&&

.MARINE...
WE WILL CONTINUE WITH THE SCA TONIGHT WITH GUSTY WINDS NEAR 25
KTS AND SEAS 4 TO 5 FT AT TIMES. THREAT OF GUSTY WINDS FROM TSTMS
DIMINISHING LATE THIS EVE BUT STILL REMAINS POSSIBLE IN LOCALLY
STRONGER STORMS. ACROSS DEL BAY...TSTMS ARE EXPECTED ALSO...BUT
OVERALL GUSTS AND SEAS WILL REMAIN BELOW SCA CRITERIA.

WED...DIMINISHING WINDS AND SEAS WITH ONLY SCT MORNING SHOWERS ON
THE WATERS.

OUTLOOK...
WEDNESDAY NIGHT THROUGH SUNDAY...NO MARINE HEADLINES ARE ANTICIPATED.
SEAS SHOULD BE GRADUALLY SUBSIDING THROUGH THE PERIOD WITH HIGH PRESSURE
NEARLY OVERHEAD. OFFSHORE FLOW AT THE START OF THIS PERIOD SHOULD BECOME
PREDOMINANTLY LIGHT ONSHORE FLOW FRIDAY INTO THE WEEKEND.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH UNTIL 6 AM EDT WEDNESDAY FOR PAZ054-055-
     060>062-070-071-101>106.
NJ...FLASH FLOOD WATCH UNTIL 6 AM EDT WEDNESDAY FOR NJZ001-007>010-
     012>027.
DE...FLASH FLOOD WATCH UNTIL 6 AM EDT WEDNESDAY FOR DEZ001>004.
MD...FLASH FLOOD WATCH UNTIL 6 AM EDT WEDNESDAY FOR MDZ008-012-015-
     019-020.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR ANZ450>455.

&&

SYNOPSIS...DRAG
NEAR TERM...KLEIN/MEOLA
SHORT TERM...O'HARA
LONG TERM...DRAG
AVIATION...KLEIN/DRAG/O'HARA
MARINE...KLEIN/DRAG/O'HARA
Hazardous weather outlook, Jul 15, 8:22 PM EDT, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
822 PM EDT TUE JUL 15 2014

DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ054-055-060>062-070-071-101>106-170030-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
822 PM EDT TUE JUL 15 2014

...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

PLEASE REPORT ANY FLOODING TONIGHT TO THE NATIONAL WEATHER
SERVICE.

NJZ014-024>026-170030-
EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-
822 PM EDT TUE JUL 15 2014

...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

PLEASE REPORT ANY FLOODING TONIGHT TO THE NATIONAL WEATHER
SERVICE.

DEZ004-170030-
DELAWARE BEACHES-
822 PM EDT TUE JUL 15 2014

...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

PLEASE REPORT ANY FLOODING TONIGHT TO THE NATIONAL WEATHER
SERVICE.

ANZ430-431-450>455-170030-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
822 PM EDT TUE JUL 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 15, 5:51 PM EDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
551 PM EDT TUE JUL 15 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HAIL             PITTSGROVE TWP          39.55N  75.14W
07/15/2014  E0.25 INCH       SALEM              NJ   SOCIAL MEDIA

0342 PM     MARINE TSTM WIND SHIP JOHN SHOAL NOS     39.30N  75.38W
07/15/2014  M45 MPH          ANZ430             NJ   NOS PLATFORM

0442 PM     HAIL             LOWER MAKEFIELD TWP     40.22N  74.86W
07/15/2014  E0.25 INCH       BUCKS              PA   TRAINED SPOTTER

0450 PM     HAIL             EWING                   40.27N  74.80W
07/15/2014  M0.25 INCH       MERCER             NJ   TRAINED SPOTTER

0450 PM     HAIL             WEST TRENTON            40.26N  74.82W
07/15/2014  M0.75 INCH       MERCER             NJ   PUBLIC

            DIME SIZE HAIL REPORTED.

0455 PM     TSTM WND GST     TRENTON                 40.22N  74.76W
07/15/2014  M50 MPH          MERCER             NJ   WEATHER FLOW

0455 PM     TSTM WND DMG     WEST TRENTON            40.26N  74.82W
07/15/2014                   MERCER             NJ   TRAINED SPOTTER

            LARGE TREE BRANCH DOWN ON CAR.

0456 PM     TSTM WND GST     TRENTON AIRPORT         40.28N  74.81W
07/15/2014  M51 MPH          MERCER             NJ   ASOS

0520 PM     HAIL             TABERNACLE              39.84N  74.71W
07/15/2014  M1.00 INCH       BURLINGTON         NJ   SOCIAL MEDIA

&&

EVENT NUMBER PHI1400559 PHI1400558 PHI1400560 PHI1400561 PHI1400562
PHI1400564 PHI1400566 PHI1400563 PHI1400565

STAFF
Special weather statement, Jul 15, 6:12 PM EDT, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
612 PM EDT TUE JUL 15 2014

NJZ001-008-010-152315-
MORRIS NJ-SOMERSET NJ-SUSSEX NJ-
612 PM EDT TUE JUL 15 2014

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL SUSSEX...MORRIS AND
NORTH CENTRAL SOMERSET COUNTIES...

AT 610 PM EDT...A STRONG THUNDERSTORM WAS NEAR BERNARDSVILLE...MOVING
NORTH AT 25 MPH.

WIND GUSTS TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.

THIS STORM WILL BE NEAR MORRISTOWN AROUND 620 PM...MORRIS PLAINS
AROUND 630 PM...ROCKAWAY AROUND 640 PM...LAKE TELEMARK AROUND 650 PM
AND GREEN POND AROUND 700 PM.

LAT...LON 4111 7447 4109 7449 4107 7448 4104 7449
      4106 7445 4102 7439 4100 7429 4091 7426
      4089 7428 4090 7433 4085 7432 4067 7448
      4073 7473 4114 7456

FORECASTER: HEAVENER
Special weather statement, Jul 15, 6:17 PM EDT, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
617 PM EDT TUE JUL 15 2014

NJZ020-022>027-152315-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-
COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-OCEAN NJ-
SOUTHEASTERN BURLINGTON NJ-
617 PM EDT TUE JUL 15 2014

...A STRONG THUNDERSTORM WILL AFFECT CAPE MAY...SOUTH CENTRAL
OCEAN...SOUTHEASTERN ATLANTIC AND SOUTHEASTERN BURLINGTON COUNTIES...

AT 615 PM EDT...A STRONG THUNDERSTORM WAS NEAR NORTH CAPE MAY...
MOVING NORTHEAST AT 40 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM...AND
THE STORM WILL AFFECT THE BEACHES. FOR YOUR SAFETY...IMMEDIATELY MOVE
OFF THE BEACH AND SEEK SHELTER INDOORS.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.

THIS STORM WILL BE NEAR GREEN CREEK AROUND 630 PM...GOSHEN AROUND 640
PM...SEAVILLE AROUND 650 PM...OCEAN CITY AROUND 700 PM...MARGATE CITY
AROUND 710 PM AND PLEASANTVILLE AROUND 720 PM.

LAT...LON 3940 7435 3934 7443 3930 7453 3921 7464
      3913 7471 3910 7469 3905 7476 3899 7478
      3893 7487 3893 7497 3901 7496 3912 7490
      3919 7492 3962 7445 3963 7424 3959 7424
      3963 7422 3963 7418

FORECASTER: HEAVENER
Local storm report, Jul 15, 6:47 PM EDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
647 PM EDT TUE JUL 15 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HAIL             PITTSGROVE TWP          39.55N  75.14W
07/15/2014  E0.25 INCH       SALEM              NJ   SOCIAL MEDIA

0342 PM     MARINE TSTM WIND SHIP JOHN SHOAL NOS     39.30N  75.38W
07/15/2014  M45 MPH          ANZ430             NJ   NOS PLATFORM

0442 PM     HAIL             LOWER MAKEFIELD TWP     40.22N  74.86W
07/15/2014  E0.25 INCH       BUCKS              PA   TRAINED SPOTTER

0450 PM     HAIL             EWING                   40.27N  74.80W
07/15/2014  M0.25 INCH       MERCER             NJ   TRAINED SPOTTER

0450 PM     HAIL             WEST TRENTON            40.26N  74.82W
07/15/2014  M0.75 INCH       MERCER             NJ   PUBLIC

            DIME SIZE HAIL REPORTED.

0455 PM     TSTM WND GST     TRENTON                 40.22N  74.76W
07/15/2014  M50 MPH          MERCER             NJ   WEATHER FLOW

0455 PM     TSTM WND DMG     WEST TRENTON            40.26N  74.82W
07/15/2014                   MERCER             NJ   TRAINED SPOTTER

            LARGE TREE BRANCH DOWN ON CAR.

0456 PM     TSTM WND GST     TRENTON AIRPORT         40.28N  74.81W
07/15/2014  M51 MPH          MERCER             NJ   ASOS

0520 PM     HAIL             TABERNACLE              39.84N  74.71W
07/15/2014  M1.00 INCH       BURLINGTON         NJ   SOCIAL MEDIA

0520 PM     HAIL             SOUTHAMPTON TWP         39.91N  74.73W
07/15/2014  M0.25 INCH       BURLINGTON         NJ   SOCIAL MEDIA

0530 PM     FLASH FLOOD      WILLIAMSTOWN            39.69N  74.98W
07/15/2014                   GLOUCESTER         NJ   SOCIAL MEDIA

            FLOODING ON MAIN STREET IN WILLIAMSTOWN.

&&

EVENT NUMBER PHI1400559 PHI1400558 PHI1400560 PHI1400561 PHI1400562
PHI1400564 PHI1400566 PHI1400563 PHI1400565 PHI1400567 PHI1400568

STAFF
Local storm report, Jul 15, 9:07 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
907 PM EDT TUE JUL 15 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HAIL             PITTSGROVE TWP          39.55N  75.14W
07/15/2014  E0.25 INCH       SALEM              NJ   SOCIAL MEDIA

0315 PM     FLASH FLOOD      SOUTH AMBOY             40.49N  74.28W
07/15/2014                   MIDDLESEX          NJ   911 CALL CENTER

0342 PM     MARINE TSTM WIND SHIP JOHN SHOAL NOS     39.30N  75.38W
07/15/2014  M45 MPH          ANZ430             NJ   NOS PLATFORM

0442 PM     HAIL             LOWER MAKEFIELD TWP     40.22N  74.86W
07/15/2014  E0.25 INCH       BUCKS              PA   TRAINED SPOTTER

0450 PM     HAIL             EWING                   40.27N  74.80W
07/15/2014  M0.25 INCH       MERCER             NJ   TRAINED SPOTTER

0450 PM     HAIL             WEST TRENTON            40.26N  74.82W
07/15/2014  M0.75 INCH       MERCER             NJ   PUBLIC

            DIME SIZE HAIL REPORTED.

0455 PM     TSTM WND GST     TRENTON                 40.22N  74.76W
07/15/2014  M50 MPH          MERCER             NJ   WEATHER FLOW

0455 PM     TSTM WND DMG     WEST TRENTON            40.26N  74.82W
07/15/2014                   MERCER             NJ   TRAINED SPOTTER

            LARGE TREE BRANCH DOWN ON CAR.

0456 PM     TSTM WND GST     TRENTON AIRPORT         40.28N  74.81W
07/15/2014  M51 MPH          MERCER             NJ   ASOS

0517 PM     TSTM WND DMG     MEDFORD                 39.90N  74.82W
07/15/2014                   BURLINGTON         NJ   911 CALL CENTER

            WIRES DOWN ON TAUNTON AND TOMLINSON MILL ROAD.

0520 PM     HAIL             TABERNACLE              39.84N  74.71W
07/15/2014  M1.00 INCH       BURLINGTON         NJ   SOCIAL MEDIA

0520 PM     HAIL             SOUTHAMPTON TWP         39.91N  74.73W
07/15/2014  M0.25 INCH       BURLINGTON         NJ   SOCIAL MEDIA

0520 PM     TSTM WND DMG     TABERNACLE              39.84N  74.71W
07/15/2014                   BURLINGTON         NJ   911 CALL CENTER

            WIRES DOWN.

0520 PM     TSTM WND DMG     SOUTHAMPTON             40.17N  75.04W
07/15/2014                   BUCKS              PA   911 CALL CENTER

            WIRES DOWN ON FRIENDSHIP ROAD AND ON ROUTE 70 ON BIG
            HILL ROAD.

0520 PM     TSTM WND DMG     SHAMONG TWP             39.78N  74.73W
07/15/2014                   BURLINGTON         NJ   911 CALL CENTER

            WIRES DOWN ON TUCKERTON ROAD AND OLD INDIAN MILLS ROAD.

0530 PM     FLASH FLOOD      WILLIAMSTOWN            39.69N  74.98W
07/15/2014                   GLOUCESTER         NJ   SOCIAL MEDIA

            FLOODING ON MAIN STREET IN WILLIAMSTOWN.

0540 PM     LIGHTNING        SHAMONG TWP             39.78N  74.73W
07/15/2014                   BURLINGTON         NJ   BROADCAST MEDIA

            LIGHTNING STRIKE TO SHAWNEE BAPTIST CHURCH... POWER
            OUT.

0600 PM     MARINE TSTM WIND LEWES BEACH             38.79N  75.15W
07/15/2014  M44 MPH          SUSSEX             DE   WEATHER FLOW

&&

EVENT NUMBER PHI1400559 PHI1400571 PHI1400558 PHI1400560 PHI1400561
PHI1400562 PHI1400564 PHI1400566 PHI1400563 PHI1400572 PHI1400565
PHI1400567 PHI1400573 PHI1400574 PHI1400575 PHI1400568 PHI1400569
PHI1400570

STAFF
Local storm report, Jul 15, 9:28 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
928 PM EDT TUE JUL 15 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HAIL             PITTSGROVE TWP          39.55N  75.14W
07/15/2014  E0.25 INCH       SALEM              NJ   SOCIAL MEDIA

0315 PM     FLASH FLOOD      SOUTH AMBOY             40.49N  74.28W
07/15/2014                   MIDDLESEX          NJ   911 CALL CENTER

0342 PM     MARINE TSTM WIND SHIP JOHN SHOAL NOS     39.30N  75.38W
07/15/2014  M45 MPH          ANZ430             NJ   NOS PLATFORM

0442 PM     HAIL             LOWER MAKEFIELD TWP     40.22N  74.86W
07/15/2014  E0.25 INCH       BUCKS              PA   TRAINED SPOTTER

0450 PM     HAIL             EWING                   40.27N  74.80W
07/15/2014  M0.25 INCH       MERCER             NJ   TRAINED SPOTTER

0450 PM     HAIL             WEST TRENTON            40.26N  74.82W
07/15/2014  M0.75 INCH       MERCER             NJ   PUBLIC

            DIME SIZE HAIL REPORTED.

0455 PM     TSTM WND GST     TRENTON                 40.22N  74.76W
07/15/2014  M50 MPH          MERCER             NJ   WEATHER FLOW

0455 PM     TSTM WND DMG     WEST TRENTON            40.26N  74.82W
07/15/2014                   MERCER             NJ   TRAINED SPOTTER

            LARGE TREE BRANCH DOWN ON CAR.

0456 PM     TSTM WND GST     TRENTON AIRPORT         40.28N  74.81W
07/15/2014  M51 MPH          MERCER             NJ   ASOS

0517 PM     TSTM WND DMG     MEDFORD                 39.90N  74.82W
07/15/2014                   BURLINGTON         NJ   911 CALL CENTER

            WIRES DOWN ON TAUNTON AND TOMLINSON MILL ROAD.

0520 PM     HAIL             TABERNACLE              39.84N  74.71W
07/15/2014  M1.00 INCH       BURLINGTON         NJ   SOCIAL MEDIA

0520 PM     HAIL             SOUTHAMPTON TWP         39.91N  74.73W
07/15/2014  M0.25 INCH       BURLINGTON         NJ   SOCIAL MEDIA

0520 PM     TSTM WND DMG     TABERNACLE              39.84N  74.71W
07/15/2014                   BURLINGTON         NJ   911 CALL CENTER

            WIRES DOWN.

0520 PM     TSTM WND DMG     SHAMONG TWP             39.78N  74.73W
07/15/2014                   BURLINGTON         NJ   911 CALL CENTER

            WIRES DOWN ON TUCKERTON ROAD AND OLD INDIAN MILLS ROAD.

0530 PM     FLASH FLOOD      WILLIAMSTOWN            39.69N  74.98W
07/15/2014                   GLOUCESTER         NJ   SOCIAL MEDIA

            FLOODING ON MAIN STREET IN WILLIAMSTOWN.

0540 PM     LIGHTNING        SHAMONG TWP             39.78N  74.73W
07/15/2014                   BURLINGTON         NJ   BROADCAST MEDIA

            LIGHTNING STRIKE TO SHAWNEE BAPTIST CHURCH... POWER
            OUT.

0600 PM     MARINE TSTM WIND LEWES BEACH             38.79N  75.15W
07/15/2014  M44 MPH          SUSSEX             DE   WEATHER FLOW

&&

EVENT NUMBER PHI1400559 PHI1400571 PHI1400558 PHI1400560 PHI1400561
PHI1400562 PHI1400564 PHI1400566 PHI1400563 PHI1400572 PHI1400565
PHI1400567 PHI1400573 PHI1400575 PHI1400568 PHI1400569 PHI1400570

STAFF

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 8:18 PM EDTAreal Flood AdvisoryPHIBucks, Chester, Delaware, Montgomery3 hr
Jul 15, 8:58 PM EDTAreal Flood AdvisoryPHIBerks, Carbon, Lehigh, Monroe, Northampton4 hr

Nearby

River Flood Warnings in Pennsylvania, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.